Geoff hospitalized again


Hi,

June 2010:
I’m typing from bed in the Cardiac Care Unit in Perth. My heart has been racing with, for those in the know, atrial fibrilation. Not life-threatening, but my resting heart rate fluctuates between 70 and 160 bpm. So I’m facing at least 4 days of observations, balancing medications, and scans.
One of my kids asked, “What else are they going to find!”
I replied, “Well I’m glad they’re finding it and treating it!” I’d be in trouble otherwise.
Please pray that they are able to return my heart permanently to “good rhythm,” asap. And that I wont have to permanently be on heart-rate controlling medications.
Thanks.
UPDATE:
It’s now 4 days later, they’ve thinned my blood and zapped me (cardioversion) to get my heart beating in good rhythm again. And sent me home with a swag of medications to: keep the blood from clotting, keeep the heart rate down and in good rhythm, keep cholesterol low… about 10 in all.
So how do I feel about being on so many medicines?
Well, the way I see it, this body wasn’t meant to last forever! It’s only a 4D vehicle (for space and time). It wears out eventually. We all do know that, right – it’s just that we try not to think about it.
So as it wears out, we have to manage the injuries. Just like in my footy career, when I rolled an ankle or got cut, if I’m going to keep playing, I say, “strap it up and get me back out there.” Well if I want to keep playing in life, I need to manage my wearing vehicle.
Besides, I pretty much have bonus years now. Without the technology we have now, I would probably have had a proper stroke by now, and become incapacitated or worse. So I’m very thankful that I’ve got a team strapping me up to keep playing. And my wife and kids are pretty glad about it too. So I learn the medicines and take them, so I can… PLAY ON!!!

UPDATE: 20/1/2011
The heart hole has sealed over.
I’ve been taken off Warfarin. No more blood thinners except aspirin.
I’ve come off Amioderone, only metoprolol to regulate the rhythm.
So that’s pretty much cured.
Thanks so much for your prayers & calls.

Hallelujah!

Advertisements